Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 3, 2017Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 6:44 PM CDT for Rogers County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 6:44 PM CDT (23:44 UTC)
Expired
Aug 3, 2017, 7:30 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Rogers County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS84 KTSA 032344
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
644 PM CDT THU AUG 3 2017
 
OKZ061-062-040030-
Rogers OK-Mayes OK-
644 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS AND NORTHWESTERN MAYES
COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, a strong thunderstorm was located near Oologah, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Claremore...                      Pryor...
Owasso...                         Pryor Creek...
Chelsea...                        Oologah...
Foyil...                          Talala...
Bushyhead...                      

This includes Interstate 44 between mile markers 248 and 269.
 
LAT...LON 3654 9533 3629 9529 3628 9581 3639 9581
      3640 9579 3642 9579 3642 9581 3653 9581
      3660 9557 3660 9555
TIME...MOT...LOC 2344Z 308DEG 17KT 3648 9569 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:22 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 3, 6:22 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 PM CDT Thu Aug 3 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Band of showers and thunderstorms will continue to drop south
through northeast OK and northwest AR this evening before
weakening some later this afternoon. Expect areas of MVFR
conditions along with gusty downburst winds. May also see some
redevelopment of storms later tonight...especially across
northeast OK.

&&

.PREV DISCUSSION... /Issued 259 PM CDT Thu Aug 3 2017/

DISCUSSION...
Scattered showers and thunderstorms have developed this
afternoon in the vicinity of a cold front that is currently
moving across southeast Kansas. Scattered showers and
thunderstorms are expected to spread into northeast Oklahoma
and northwest Arkansas late this afternoon and evening as the
cold front pushes to the south. There is the potential for a
few of these storms to become strong to marginally severe
with gusty winds and hail possible. Scattered showers and
thunderstorms will continue to be possible through the night and
into Friday in the vicinity of the front as it moves to near the
Red River Friday afternoon.

After a quite Friday evening across the region, the chances of showers
and thunderstorms return late Friday night with isentropic lift
occurring to the north of the surface boundary as it retreats to
the north as a warm front. The scattered showers and thunderstorms
will continue on Saturday north of the warm front as it continues
to move north. There is a chance that the POPs are overdone for
Saturday depending on how far north the warm front advances. The
ECMWF and NAM both suggest that the front surges north of the area
on Saturday and most of the area stays dry.

The chances of showers and thunderstorms really ramp up Saturday night
into Sunday as an MCS and associated cold front move into the region.
Some of the storms during this time-frame will be strong to severe
with strong gusty winds and large hail the concern. Locally heavy rain
will also be possible

The threat for showers and thunderstorms will continue next week as
the front stalls near the Red River early in the week and slowly returns
north across the region as we move into the middle part of next week.
Additional heavy rains could be possible during this time especially across
southeast Oklahoma.

Temperatures are expected to be below normal for much of the forecast
period. Again, temperatures on Saturday could be several degrees warmer
than forecast depending on how far the warm front surges during the day
on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  83  66  87 /  60  20  10  40
FSM   71  86  68  88 /  40  40  10  30
MLC   69  86  70  89 /  30  40  10  30
BVO   64  82  63  86 /  60  10  20  40
FYV   65  80  62  82 /  50  20  10  30
BYV   63  80  60  82 /  50  20  10  40
MKO   68  84  66  87 /  40  30  10  30
MIO   63  80  63  84 /  60  10  20  50
F10   68  84  68  88 /  40  40  10  40
HHW   71  90  71  90 /  20  40  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...18
Hazardous weather outlook, Aug 3, 5:12 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Thu Aug 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Thu Aug 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon into Tonight.

SEVERE THUNDERSTORM.
	RISK...Isolated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed over parts of Northeast Oklahoma late
this afternoon ahead of a cold front expected to move into the
region this evening and overnight tonight. Thunderstorm chances
will spread southward across Northeast Oklahoma and Northwest
Arkansas tonight as the frontal boundary pushes toward Interstate
40 by early Friday morning. Some of these storms could produce
strong to marginally severe wind gusts of 60 mph and also some
small size hail through the evening hours. Severe potentials
should begin to decrease late this evening and overnight tonight.

Across Southeast Oklahoma...isolated thunderstorm chances will
remain possible mainly over the higher terrain locations into the
evening hours before the loss of daytime heating. Additional
thunderstorm chances will be possible overnight as the cold front
moves toward Southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Heavy Rain
						  Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms chances will continue during the day Friday across
much of Eastern Oklahoma and Northwest Arkansas before the cold
front pushes south of the Red River Friday evening. Storm chances
quickly return late Friday night and Saturday as the frontal
boundary tries to lift back northward. By Saturday night into
Sunday storm chances become likely across the region ahead of
another cold front forecast to push into the region Sunday night
and Monday. A limited severe potential could be possible during
the weekend...with a greater potential for periods of heavy
rainfall over the region. Forecast rainfall amounts in the 2 to 4
inch range could be possible Saturday into Monday which could
increase flash flooding concerns across Eastern Oklahoma and
Northwest Arkansas.

Thunderstorm chances will remain in the forecast into the middle
part of next week as the frontal boundary looks to become nearly
stationary near the Red River Valley.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 3, 5:59 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 PM CDT THU AUG 3 2017

OKZ054>056-060>062-032345-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
559 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of New Alluwe to 5 miles northwest of
Barnsdall. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Claremore...                      Nowata...
Pryor...                          Owasso...
Pryor Creek...                    Skiatook...
Collinsville...                   Chelsea...
Barnsdall...                      Sperry...
Oologah...                        Ramona...
Ochelata...                       Foyil...
Avant...                          Talala...
Vera...                           New Alluwe...
Watova...                         Tallant...

This includes Interstate 44 between mile markers 248 and 267.

LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551
TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623
Special weather statement, Aug 3, 6:03 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT THU AUG 3 2017

OKZ054-059-032345-
Osage OK-Pawnee OK-
603 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND PAWNEE
COUNTIES UNTIL 645 PM CDT...

At 603 PM CDT, a strong thunderstorm was located near Pawnee, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Pawnee...                         Cleveland...
Fairfax...                        Jennings...
Ralston...                        Osage...
Hallett...                        Blackburn...
Maramec...                        Skedee...

LAT...LON 3658 9672 3628 9639 3616 9660 3616 9682
      3624 9682 3625 9684 3625 9692 3633 9693
      3633 9703 3635 9703
TIME...MOT...LOC 2303Z 319DEG 16KT 3637 9678
Special weather statement, Aug 3, 6:05 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
605 PM CDT THU AUG 3 2017

ARZ001-OKZ057-058-062-063-032345-
Benton AR-Craig OK-Delaware OK-Ottawa OK-Mayes OK-
605 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN
MAYES COUNTIES UNTIL 645 PM CDT...

At 604 PM CDT, a strong thunderstorm was located 5 miles southwest of
Honey Creek State Park, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Jay...                            Grove...
Gravette...                       Decatur...
Salina...                         Langley...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Pensacola...                      Hoot Owl...
Honey Creek State Park...         Cherokee State Park...
Bernice State Park...             Cleora...
Chloeta...                        Maysville...
Spavinaw State Park...            Centerton...

LAT...LON 3671 9463 3669 9462 3650 9462 3650 9444
      3634 9429 3621 9521 3657 9519
TIME...MOT...LOC 2304Z 319DEG 16KT 3653 9486
Special weather statement, Aug 3, 6:30 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 PM CDT THU AUG 3 2017

OKZ054-059>064-066>070-040000-
Tulsa OK-Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-
Rogers OK-Delaware OK-Pawnee OK-Wagoner OK-Mayes OK-Creek OK-
630 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHERN
DELAWARE...SOUTHEASTERN OSAGE...CREEK...SOUTHERN MAYES...ADAIR...
WAGONER...CHEROKEE...SOUTHEASTERN PAWNEE...NORTHERN MUSKOGEE...
NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL 700 PM CDT...

At 627 PM CDT, an outflow boundry out ahead of a broken line of
thunderstorms was located along a line extending from Sportsmen
Acres Community to 2 miles northwest of Oilton. Movement was south
at 35 mph.

Winds in excess of 40 mph will be possible along and behind the
outflow boundary and also within the broken line of thunderstorms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Muskogee...                       Sand Springs...
Claremore...                      Tahlequah...
Okmulgee...                       Wagoner...
Bristow...                        Stilwell...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Catoosa...                        Fort Gibson...
Verdigris...                      Mannford...

This includes Interstate 44 between mile markers 178 and 246.

LAT...LON 3627 9640 3629 9459 3577 9450 3564 9662
      3616 9662 3616 9680
TIME...MOT...LOC 2327Z 344DEG 31KT 3625 9527 3612 9661
Special weather statement, Aug 3, 6:34 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CDT THU AUG 3 2017

ARZ001-002-010-011-040000-
Carroll AR-Madison AR-Benton AR-Washington AR-
634 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
CARROLL AND NORTHERN WASHINGTON COUNTIES UNTIL 700 PM CDT...

At 634 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Roberson Hollow to 3 miles southeast
of Garfield to 5 miles east of Siloam Springs. Movement was southeast
at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Berryville...
Eureka Springs...                 Bella Vista...
Lowell...                         Farmington...
Pea Ridge...                      Gentry...
Green Forest...                   Tontitown...
Bethel Heights...                 Gravette...
Cave Springs...                   Decatur...
Highfill...                       Garfield...

This includes Interstate 49 between mile markers 59 and 84, and
between mile markers 86 and 93.

LAT...LON 3606 9394 3596 9453 3633 9459 3649 9441
      3650 9330 3625 9330
TIME...MOT...LOC 2334Z 293DEG 16KT 3646 9334 3641 9395 3617 9444
Special weather statement, Aug 3, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 PM CDT THU AUG 3 2017

OKZ061-062-040030-
Rogers OK-Mayes OK-
644 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS AND NORTHWESTERN MAYES
COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, a strong thunderstorm was located near Oologah, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Claremore...                      Pryor...
Owasso...                         Pryor Creek...
Chelsea...                        Oologah...
Foyil...                          Talala...
Bushyhead...

This includes Interstate 44 between mile markers 248 and 269.

LAT...LON 3654 9533 3629 9529 3628 9581 3639 9581
      3640 9579 3642 9579 3642 9581 3653 9581
      3660 9557 3660 9555
TIME...MOT...LOC 2344Z 308DEG 17KT 3648 9569

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:07 PM CDTSpecial Weather StatementTSANowata38 min
Aug 3, 4:22 PM CDTSpecial Weather StatementTSAWashington23 min
Aug 3, 4:35 PM CDTSpecial Weather StatementTSAKay25 min
Aug 3, 4:40 PM CDTSpecial Weather StatementTSAOttawa50 min
Aug 3, 4:45 PM CDTSpecial Weather StatementTSANowata, Washington45 min
Aug 3, 5:12 PM CDTSpecial Weather StatementTSANowata, Osage, Washington48 min
Aug 3, 5:15 PM CDTSpecial Weather StatementTSAPawnee45 min
Aug 3, 5:18 PM CDTSpecial Weather StatementTSACraig, Ottawa42 min
Aug 3, 5:59 PM CDTSpecial Weather StatementTSAMayes, Rogers46 min
Aug 3, 6:03 PM CDTSpecial Weather StatementTSAPawnee42 min
Aug 3, 6:05 PM CDTSpecial Weather StatementTSADelaware40 min
Aug 3, 6:30 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Tulsa, Wagoner30 min
Aug 3, 6:34 PM CDTSpecial Weather StatementTSABenton, Carroll26 min
Aug 3, 6:47 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.